I'm new to taking a medication for depression/anxiety. I was prescribed today by my local GP 30mg mirtazapine, I'm still yet to take one. What should I expect? First time I have opened up to anyone about my history of drug taking & depression/anxiety. I hope this works for me. This is my first ever prescription drug to help.
Hi, Frothy! Bravo for you for reaching out for help. It makes a world of difference knowing you're not alone and have understanding support.
Hopefully, the mirtazapine will help you even with the drugs. Using drugs and alcohol is one of the most common ways of self-medicating especially for depressives.
Mirtazapine won't make you feel high or other worldly and won't interfere with your daily life. At first, some people experience side effects like dizziness, headache, nausea, and sleep disturbances but they are generally mild, and most people can live with them or you can use OTC remedies. Fortunately, they usually only last a few days to a week or two.
You might start feeling better within a week or two but most people find it takes 3-4 weeks or more to get the full effects so be patient and take each day as it comes.
Best wishes to you, Wildcat
Hi mirtazipine was the first antidepressant I ever took and although everyone responds differently to them this worked miracles for me. It started working within 3 days ( which is uncommon it can take 2-4 weeks to feel any antidepressant effect.) The only problem I had long term with this drug was massive weight gain, again everyone is different. Good luck, I hope it helps you as much as it helped me
Dear Frothy, I have been on Remeron (Brand for Mirtazapine) for 8 1/2 years. It is prescibed to me for depression ans PTSD. I started out at 15mg nightly and was raised to 30mg after about a month. I am happy to say it has helped my PTSD tremendously and pretty good with depression. I have multiple major medical problems and along with that comes a certain level of anxiety of which I take Xanax for. Mirtazapine has been a god send to me, no side effects what so ever, not even weight gain. I strongly suggest you take it an hour or so b4 bedtime b/c it can cause drowsiness. Once you get a good level in your system you should be feeling so much better, I did. Of course we all can react differently to any med, but this is one of the good ones. It should not affect your job at all. Possibly you will feel so much better you may even do better, feel better, etc about life in general, including your job. I wish you the best of luck.
Please don't expect overnight success, it takes time to build up in your system. Give it time to work. I think you will be pleased with the results. I wish you the best of luck. ChelleKay
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Jun 2013 • 2 answers
Updated 27 Jan 2015 • 3 answers
Updated 28 Apr 2015 • 1 answer
Updated 20 Mar 2016 • 1 answer
Updated 6 Aug 2018 • 1 answer